MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PERITONEAL DIALYSIS CATHETER; CATHETER, PERITONEAL, LONG-TERM INDWELLING

MERIT MEDICAL SYSTEMS INC. PERITONEAL DIALYSIS CATHETER; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Catalog Number CF-5260/C
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges the catheter was placed into the pelvis, and when the clinician attempted to tunnel it using a metal tunneler, while exiting the skin the catheter broke and separated at the second cuff.The clinician was able to successfully retrieve the broken piece of the catheter.A replacement catheter was used to complete the procedure.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and 2 similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PERITONEAL DIALYSIS CATHETER
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key22717355
Report Number1721504-2025-00224
Device Sequence Number9169676
Product Code FJS
UDI-Device Identifier00884450330166
UDI-Public00884450330166
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K970159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF-5260/C
Device Lot NumberH3098900
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Initial Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown